MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM LCP HOOK PLATE 3 HOLE; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5MM LCP HOOK PLATE 3 HOLE; PLATE, FIXATION, BONE
Model Number 02.113.103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: only the event year is known.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent open reduction/internal fixation for a right bimalleolar ankle fracture with repair of syndesmosis.Four weeks post op, patient had a 1mm opening in the midportion of the medial excision with clear, serosanguinous discharge with no erythema.A 10-day course of augmentin was administered to the patient.6 weeks post op, 1mm opening had widened and a screw head had become visible.Under sterile conditions, the screw head was removed in office, with wound irrigation and closure.Patient was continued on augmentin for infection prophylaxis.For the remainder of the follow up, patient demonstrated excellent rehabilitation, pain control, and no signs of infection.This report involves one 3.5mm lcp hook plate 3 hole.This is report 1 of 6 for (b)(4).

Brand Name
3.5MM LCP HOOK PLATE 3 HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15638920
Report Number8030965-2022-08469
Device Sequence Number12232861
Product Code HRS
UDI-Device Identifier10886982034724
UDI-Public10886982034724
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.113.103
Device Catalogue Number02.113.103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: CORTEX; UNK - SCREWS: CORTEX; UNK - SCREWS: CORTEX; UNK - SCREWS: CORTEX; UNK - SCREWS: CORTEX
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown